Alert archive / Kansas / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Dec 4, 2007, 1:16 PM MST for Sherman County, Wallace County, Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2007, 1:16 PM MST (20:16 UTC)
- Expired
- Dec 4, 2007, 3:48 PM MST
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3445 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 042016 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 116 PM MST TUE DEC 4 2007 ...CRITICAL FIRE DANGER THIS AFTERNOON... .UNSEASONABLY WARM TEMPERATURES HAVE COMBINED WITH GUSTY NORTHWESTERLY WINDS TO CREATE CRITICAL FIRE DANGER ACROSS A SMALL PORTION OF THE AREA TODAY. RELATIVE HUMIDITIES WILL REMAIN AROUND 15 PERCENT WHILE NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL BEGIN TO DIMINISH AROUND SUNSET. COZ253-254-KSZ013-027-050000- /O.NEW.KGLD.FW.W.0014.071204T2016Z-071205T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE- 116 PM MST TUE DEC 4 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE ALONG THE KANSAS AND COLORADO BORDER. TEMPERATURES IN THE 70S WILL ALSO DRIVE RELATIVE HUMIDITIES BELOW 15 PERCENT...MAINLY ALONG THE KANSAS AND COLORADO BORDER. CONDITIONS SHOULD BEGIN TO IMPROVE LATE THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JRM
1 follow-up statement
000 WWUS83 KGLD 042248 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 348 PM MST TUE DEC 4 2007 COZ253-254-KSZ013-027-050000- /O.CAN.KGLD.FW.W.0014.000000T0000Z-071205T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE- 348 PM MST TUE DEC 4 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. THE LEADING EDGE OF A COLD FRONT HAS BEGUN TO MOVE INTO THE AREA...ALLOWING RELATIVE HUMIDITIES TO CLIMB ABOVE 15 PERCENT. WINDS WILL ALSO CONTINUE TO WEAKEN THROUGH THE EARLY EVENING. DUE TO INCREASING RELATIVE HUMIDITIES AND WEAKENING WINDS...THE RED FLAG WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Dec 4, 10:39 AM MST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 4, 10:39 AM MST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MST TUE DEC 4 2007 .DISCUSSION... TEMPS...WINDS AND FIRE WX CONTINUE TO BE THE MAIN CONCERN FOR TODAY AS SFC LOW CONTINUES TO DEVELOP AND MOVE SOUTH ACROSS SOUTH DAKOTA. WAS INITIALLY CONCERNED ABOUT STRONG WINDS THIS AFTERNOON...BUT UPSTREAM OBSERVATIONS HAVE KEPT WINDS IN THE SUSTAINED 15-20KT RANGE. SHORT RANGE MODELS ALL SUGGEST WINDY...BORDERLINE ADVISORY WINDS WILL BE POSSIBLE THIS AFTERNOON. BROAD AREA OF PRESSURE FALLS ACROSS THE AREA WOULD SEEM TO WORK AGAINST THE STRONGER WINDS UNTIL AREAS GET ON THE BACK SIDE OF IT...WHICH SEEMS TO BE PLAYING OUT IN THE SFC DATA AT THIS TIME. PLAN ON UPPING WINDS THIS AFTERNOON...BUT AT THIS TIME DO NOT PLAN ON ANY KIND OF HIGHLIGHT DUE TO THE LIKELY SHORT DURATION. WITH WINDS BECOMING STRONGER OVER THE AFTERNOON AND VERY WARM TEMPS...AM A LITTLE CONCERNED ABOUT FIRE WX POTENTIAL THIS AFTERNOON. AIRMASS DRY ENOUGH AT 17Z ACROSS PORTIONS OF THE EXTREME WESTERN CWA. IT APPEARS AS WINDS BECOME NORTH...A MORE HUMID AIRMASS IS BEING ADVECTED INTO THE AREA. MORNING RAOBS IN THIS AIRMASS WOULD SUPPORT TDS HOLDING UP TO MIXING...SO ALTHOUGH RFW CONDITIONS MAY BRIEFLY BE MET...DO NOT ANTICIPATE THINGS LASTING LONG. WILL CONTINUE TO KEEP AN EYE ON THIS IF ANYTHING CHANGES. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. BRIEF PERIOD OF SFC WINDS OUT OF THE NW IN THE 15-22KT RANGE WILL BE POSSIBLE THIS AFTERNOON WITH A FEW GUSTS TO IN EXCESS OF 30 KTS...OTHERWISE WINDS BELOW 12 KTS ARE EXPECTED ACROSS THE AREA. && .PREV DISCUSSION... /ISSUED 245 AM MST TUE DEC 4 2007/ .DISCUSSION...H85 THERMAL RIDGE WAS LOCATED ACROSS THE SOUTHWEST/SOUTHERN ROCKIES EXTENDING NORTHEAST INTO THE CENTRAL HIGH PLAINS AT 00Z. ALTHOUGH LOW LVL THERMAL RIDGE IS PROGGED TO WEAKEN SLIGHTLY TODAY...INCREASED WEST/NORTHWEST DOWNSLOPE IN THE WAKE OF SFC TROUGH AXIS MAY ALLOW ANOTHER 70 DEGREE DAY WEIGHTED OVER THE WESTERN ZONES. UNCERTAINTY IN WIND SPEED REMAINS AND EXPECT AT LEAST 20 MPH WINDS BEHIND SFC TROUGH AXIS ALLOWING THE RELATIVE HUMIDITIES TO FALL INTO THE 10-15 PERCENT RANGE SENDING THE RANGELAND FIRE DANGER INDEX INTO THE EXTREME CATEGORY. DUE TO UNCERTAINTY IN MAINTAINING CRITICAL SPEEDS FOR MORE THAN AN HOUR OR TWO...NO FIRE WEATHER HEADLINES PLANNED AT THIS TIME. SOME DEGREE OF MIXING IS EXPECTED TONIGHT PRIOR TO THE ONSET OF CAA AS A COLD FRONT BACKS INTO THE AREA ON WED. THE PREVIOUS FORECAST CAPTURED THIS SCENARIO WITH ONLY MINOR ADJUSTMENTS PLANNED. EXPECT MAXIMUM TEMPERATURES TO REMAIN ABOVE NORMAL WITH READINGS IN THE UPPER 40S/LOWER 50S. WEDNESDAY NIGHT/THURSDAY...LOW LVL SOUTHEAST FLOW WILL ADVECT SHALLOW MOISTURE TOWARD THE CENTRAL HIGH PLAINS AS A SHORTWAVE TROUGH MOVES OUT OF THE NORTHERN/CENTRAL ROCKIES WITH INCREASING LARGE SCALE FORCING FOR ASCENT TOWARD 12Z. ALTHOUGH CONFIDENCE IS RATHER LOW...WILL KEEP A RAIN/SNOW MENTION CENTERED AROUND 12Z THURSDAY WITH ISOLATED POPS THROUGH THE AFTERNOON. HIGHS ARE EXPECTED TO REMAIN IN THE LOWER 40S. FRI-SUN...AGREEMENT BETWEEN THE GFS/ECMWF IS UNUSUALLY HIGH AND SUGGESTS A POST-FRONTAL UPSLOPE REGIME WILL BECOME ESTABLISHED ACROSS THE CENTRAL PLAINS STATES WITH THE POSSIBILITY FOR A WIDE VARIETY OF PRECIPITATION TYPES THROUGH THE PERIOD. GIVEN SUCH GOOD AGREEMENT...WILL LEAN COOLER AND INTRODUCE DZ/FZDZ GRADUALLY INTRODUCING SOME SNOW AS THE COLD AIR DEEPENS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM/MCGUIRE
Hazardous weather outlook, Dec 4, 4:28 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 428 AM MST TUE DEC 4 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 428 AM MST TUE DEC 4 2007 /528 AM CST TUE DEC 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AS TEMPERATURES RISE INTO THE UPPER 60S...RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 15 PERCENT. BY EARLY AFTERNOON...NORTHWEST WINDS TO INCREASE TO AROUND 20 MPH SENDING THE RANGELAND FIRE DANGER INDEX INTO THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL APPROACH THE AREA LATE WEDNESDAY NIGHT AND INTO THE DAY ON THURSDAY BRINGING A CHANCE FOR LIGHT SNOW. ANOTHER STORM SYSTEM WILL MOVE INTO THE SOUTHWEST STATES LATE IN THE WEEK WHILE A STRONG COLD FRONT MOVES SOUTH ACROSS THE CENTRAL PLAINS. A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE ACROSS THE TRI-STATE AREA BEGINNING FRIDAY NIGHT AND LASTING INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in Kansas, 2007Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.